Alert archive / Nebraska / Red Flag Warnings in 2026

Red Flag Warning 14, NWS North Platte, NE

March 18, 20267 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Mar 18, 2026, 1:08 PM MDT for 7 counties in Nebraska. It took effect at Mar 19, 2026, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2026, 1:08 PM MDT (19:08 UTC)
In effect from
Mar 19, 2026, 11:00 AM MDT
Expired
Mar 19, 2026, 7:00 PM MDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

191 
WWUS83 KLBF 181908
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
208 PM CDT Wed Mar 18 2026


NEZ204-190315-
/O.NEW.KLBF.FW.W.0014.260319T1700Z-260320T0100Z/
/O.CON.KLBF.FW.W.0013.000000T0000Z-260319T0100Z/
Eastern Panhandle/Crescent Lake NWR-
108 PM MDT Wed Mar 18 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR MUCH OF WESTERN AND PORTIONS OF CENTRAL 
NEBRASKA... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR
LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR PORTIONS OF WESTERN NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity gusty winds, which is in 
effect from 11 AM to 7 PM MDT Thursday.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* TIMING...Red Flag Warning in effect through 8 PM CDT /7 PM MDT.
  Red Flag Warning in effect Thursday 12 PM CDT /11 AM MDT to 8 
  PM CDT /7 PM MDT.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph for
  today. West winds 10 to 15 mph with gusts up to 25 mph for
  Thursday. 

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...Up to 81.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-210-219-190100-
/O.CON.KLBF.FW.W.0013.000000T0000Z-260319T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
Loess Plains-
208 PM CDT Wed Mar 18 2026 /108 PM MDT Wed Mar 18 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEST
CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest, Fire Weather Zone 210 Frenchman 
  Basin and Fire Weather Zone 219 Loess Plains.

* TIMING...Red Flag Warning in effect Wednesday 12 PM CDT /11 AM 
  MDT/ to 8 PM CDT /7 PM MDT.

* WINDS...Northwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* TEMPERATURES...Up to 80.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
854 
WWUS83 KLBF 190053
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
753 PM CDT Wed Mar 18 2026

NEZ204-190900-
/O.EXP.KLBF.FW.W.0013.000000T0000Z-260319T0100Z/
/O.CON.KLBF.FW.W.0014.260319T1700Z-260320T0100Z/
Eastern Panhandle/Crescent Lake NWR-
653 PM MDT Wed Mar 18 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR MUCH
OF WESTERN AND PORTIONS OF CENTRAL NEBRASKA...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR MUCH OF WESTERN
AND PORTIONS OF CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* TIMING...Red Flag Warning in effect through 8 PM CDT /7 PM 
  MDT. Red Flag Warning in effect Thursday 12 PM CDT /11 AM MDT 
  to 8 PM CDT /7 PM MDT.

* WINDS...Northwest 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...Up to 81.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-210-219-190200-
/O.EXP.KLBF.FW.W.0013.000000T0000Z-260319T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
Loess Plains-
753 PM CDT Wed Mar 18 2026 /653 PM MDT Wed Mar 18 2026/

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WEST
CENTRAL NEBRASKA...

Light winds and increasing humidity will allow for the Red Flag
Warning to expire.

$$
088 
WWUS83 KLBF 190808
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
308 AM CDT Thu Mar 19 2026

NEZ204-192000-
/O.NEW.KLBF.FW.A.0008.260321T1600Z-260322T0900Z/
/O.CON.KLBF.FW.W.0014.260319T1700Z-260320T0100Z/
Eastern Panhandle/Crescent Lake NWR-
208 AM MDT Thu Mar 19 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
EASTERN PANHANDLE...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT FOR RECORD HEAT, LOW HUMIDITY, GUSTY WEST
AFTERNOON WINDS, AND A SHARP FRONT WITH STRONG NORTH WINDS LATE 
FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Fire
Weather Watch for record heat, critically low humidity, gusty west
afternoon winds, and increasing north winds behind a sharp front 
late, which is in effect from Saturday morning through late 
Saturday night.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* TIMING...Red Flag Warning in effect Thursday 12 PM CDT /11 AM
  MDT to 8 PM CDT /7 PM MDT. Fire Weather Watch in effect Saturday
  morning through late Saturday night.

* WINDS...West 10 to 20 mph with gusts up to 25 mph Thursday. West
  10 to 20 mph with gusts up to 30 mph Saturday afternoon,
  increasing up to 45 mph out of the north late behind a passing 
  front.

* RELATIVE HUMIDITY...As low as 10 percent both Thursday and
  Saturday.

* TEMPERATURES...Low to middle 80s Thursday, upper 80s to lower
  90s Saturday.

* LIGHTNING...None expected either day.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

* ADDITIONAL DETAILS...A sharp frontal boundary will arrive from
  the north late in the day Saturday, producing an abrupt wind
  shift and gusts up to 45 mph during the evening and overnight 
  hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ206-208>210-219-192000-
/O.NEW.KLBF.FW.A.0008.260321T1600Z-260322T0900Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
308 AM CDT Thu Mar 19 2026 /208 AM MDT Thu Mar 19 2026/

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT FOR RECORD HEAT, LOW HUMIDITY, GUSTY WEST
AFTERNOON WINDS, AND A SHARP FRONT WITH STRONG NORTH WINDS LATE 
FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Fire
Weather Watch for record heat, critically low humidity, gusty west
afternoon winds, and increasing north winds behind a sharp front 
late, which is in effect from Saturday morning through late 
Saturday night.

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, 
  Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 
  Frenchman Basin and Fire Weather Zone 219 Loess Plains.

* TIMING...Saturday morning through late Saturday night.

* WINDS...West 10 to 20 mph with gusts around 25 mph, increasing 
  up to 45 mph out of the north late behind a passing front.

* RELATIVE HUMIDITY...Falling to 10 to 15 percent range.

* TEMPERATURES...Upper 80s to middle 90s.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

* ADDITIONAL DETAILS...A sharp frontal boundary will arrive from
  the north late in the day Saturday, producing an abrupt wind
  shift and gusts up to 45 mph during the evening and overnight
  hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
096 
WWUS83 KLBF 191911
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
211 PM CDT Thu Mar 19 2026

NEZ204-201000-
/O.CON.KLBF.FW.W.0014.000000T0000Z-260320T0100Z/
/O.CON.KLBF.FW.A.0008.260321T1600Z-260322T0900Z/
Eastern Panhandle/Crescent Lake NWR-
111 PM MDT Thu Mar 19 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN PANHANDLE...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT FOR RECORD HEAT, LOW HUMIDITY, GUSTY WEST
AFTERNOON WINDS, AND A SHARP FRONT WITH STRONG NORTH WINDS LATE 
FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* TIMING...Red Flag Warning in effect until 7 PM MDT this evening.
  Fire Weather Watch in effect Saturday morning through late 
  Saturday night.

* WINDS...West 10 to 15 mph with gusts up to 25 mph this 
  afternoon. West 10 to 20 mph with gusts up to 30 mph Saturday 
  afternoon, increasing up to 45 mph out of the north late behind 
  a passing front.

* RELATIVE HUMIDITY...As low as 9 percent both today and Saturday.

* TEMPERATURES...Low to middle 80s Thursday, upper 80s to lower
  90s Saturday.

* LIGHTNING...None expected either day.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

* ADDITIONAL DETAILS...A sharp frontal boundary will arrive from 
  the north late in the day Saturday, producing an abrupt wind 
  shift and gusts up to 45 mph during the evening and overnight 
  hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ206-208>210-219-201000-
/O.CON.KLBF.FW.A.0008.260321T1600Z-260322T0900Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
211 PM CDT Thu Mar 19 2026 /111 PM MDT Thu Mar 19 2026/

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT FOR RECORD HEAT, LOW HUMIDITY, GUSTY WEST
AFTERNOON WINDS, AND A SHARP FRONT WITH STRONG NORTH WINDS LATE 
FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, 
  Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 
  Frenchman Basin and Fire Weather Zone 219 Loess Plains.

* TIMING...Saturday morning through late Saturday night.

* WINDS...West 10 to 20 mph with gusts around 25 mph, increasing 
  up to 45 mph out of the north late behind a passing front.

* RELATIVE HUMIDITY...As low as 10 to 15 percent.

* TEMPERATURES...Upper 80s to middle 90s.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

* ADDITIONAL DETAILS...A sharp frontal boundary will arrive from 
  the north late in the day Saturday, producing an abrupt wind 
  shift and gusts up to 45 mph during the evening and overnight 
  hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
503 
WWUS83 KLBF 200059
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
759 PM CDT Thu Mar 19 2026

NEZ204-200900-
/O.EXP.KLBF.FW.W.0014.000000T0000Z-260320T0100Z/
/O.CON.KLBF.FW.A.0008.260321T1600Z-260322T0900Z/
Eastern Panhandle/Crescent Lake NWR-
659 PM MDT Thu Mar 19 2026

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT FOR RECORD HEAT, LOW HUMIDITY, GUSTY
WEST AFTERNOON WINDS, AND A SHARP FRONT WITH STRONG NORTH WINDS
LATE FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN PANHANDLE...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* TIMING...Red Flag Warning in effect until 7 PM MDT this 
  evening. Fire Weather Watch in effect Saturday morning through 
  late Saturday night.

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph,
  increasing up to 45 mph out of the northwest Saturday evening 
  behind a passing front.

* RELATIVE HUMIDITY...As low as 7 percent.

* TEMPERATURES...Up to 93.

* LIGHTNING...None expected either day.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

* ADDITIONAL DETAILS...A sharp frontal boundary will arrive from 
  the north late in the day Saturday, producing an abrupt wind 
  shift and gusts up to 45 mph during the evening and overnight 
  hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ206-208>210-219-200900-
/O.CON.KLBF.FW.A.0008.260321T1600Z-260322T0900Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
759 PM CDT Thu Mar 19 2026 /659 PM MDT Thu Mar 19 2026/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT FOR RECORD HEAT, LOW HUMIDITY, GUSTY
WEST AFTERNOON WINDS, AND A SHARP FRONT WITH STRONG NORTH WINDS
LATE FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, 
  Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 
  Frenchman Basin and Fire Weather Zone 219 Loess Plains.

* TIMING...Saturday morning through late Saturday night.

* WINDS...Southwest 15 to 25 mph with gusts up to 30 mph,
  increasing up to 45 mph out of the northwest Saturday evening 
  behind a passing front.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...Up to 95.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

* ADDITIONAL DETAILS...A sharp frontal boundary will arrive from 
  the north late in the day Saturday, producing an abrupt wind 
  shift and gusts up to 45 mph during the evening and overnight 
  hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 18, 11:50 AM MDT, 1 hour 18 minutes earlier. Its key messages:

  • Red Flag Warning today across western and southwest Nebraska. The concern is gusty westerly winds up to 30 mph, low humidity, and well above normal temperatures leading to critical fire conditions.
  • Much above normal temperatures Thursday from the upper 70s to lower 80s with fire weather concerns remaining.
  • Fire weather concerns peak Saturday as daytime highs climb into the middle 80s to lower 90s and westerly winds increase ahead of a sharp frontal boundary arriving sometime later in the day.
  • Relatively cooler temperatures, albeit near seasonable norms, return for early next week but values should moderate once again towards the middle of next week.
Area forecast discussion, Mar 18, 11:50 AM MDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1250 PM CDT Wed Mar 18 2026

.KEY MESSAGES...

- Red Flag Warning today across western and southwest Nebraska.
  The concern is gusty westerly winds up to 30 mph, low
  humidity, and well above normal temperatures leading to
  critical fire conditions.

- Much above normal temperatures Thursday from the upper 70s to lower
  80s with fire weather concerns remaining.

- Fire weather concerns peak Saturday as daytime highs climb
  into the middle 80s to lower 90s and westerly winds increase
  ahead of a sharp frontal boundary arriving sometime later in
  the day.

- Relatively cooler temperatures, albeit near seasonable norms,
  return for early next week but values should moderate once
  again towards the middle of next week.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 258 AM CDT Wed Mar 18 2026

Today, a strong upper level ridge will be centered over the Desert
Southwest, as an upper trough moves across the Eastern Great Lakes
and Ohio Valley. Northwest flow aloft will reside across the
Northern and Central Plains. A weak surface trough will develop
along the Front Range of Wyoming and Colorado. This will bring
westerly winds of 10 to 20 mph with gusts to 30 mph possible to
areas west of Highway 61, especially across Garden County. Lesser
wind gusts around 20 to 25 mph eastward into west central Nebraska.
Warmer 850mb temperatures from 15 to near 20C, will mix up to 650mb.
The warmest highs from the upper 70s to lower 80s will reside for
areas south of HIghway 2. Nudged highs up near the NBM 50th
percentile and also used a blend of the 00Z HRRR and NBM for
slightly lower dewpoints. With afternoon humidity as low as 13
percent, and wind gusts up to 30 mph, a Red Flag Warning remains in
effect today from noon until 8 PM CDT for areas mainly west of
Highway 83.

For more information regarding the Red Flag Warning see fire weather
discussion below.

Tonight, winds will quickly decouple by 00Z, from light and variable
to light northwest. Humidity recovery will be lowest across the
western Sandhills and southwest from 60 to 70 percent, as lows fall
into the upper 30s to near 40.

Thursday, the upper level ridge will expand slightly further east.
850mb temperatures will be slightly warmer with mixing up to 580mb.
Highs from the upper 70s to lower 80s, with lower 80s more expansive
across much of the area. Westerly winds will not be as strong in the
afternoon, mostly 5 to 15 mph, with gusty up to 20 mph far northern
Nebraska. Although humidity will be low at 15 to 20 percent across
much of the area, the light winds are expected to limit fire weather
concerns.

Thursday night, a weak surface trough will move through with a light
west to northwest wind below 10 mph. Lows will be mild in the low to
mid 40s with mostly clear skies with humidity recovery poor at 50 to
70 percent.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 258 AM CDT Wed Mar 18 2026

Late week into early weekend remains on track to be the warmest days
of the forecast period.

Friday/Saturday...Ridge breakdown appears set to begin late Friday
as 590+ dam h5 high stalls across the Desert Southwest. This happens
as a shortwave disturbance rounds the dome of the high pressure and
moves into the Pacific Northwest. Temperatures will remain warm as
heights aloft remain at strongly positive anomalies, nearing +4 and
+3 sigma respectively at h2 and h5. Similarly, temperatures aloft
remain quite warm with values exceeding the 90th percentile from h85
up through h5. These values will climb through the day Friday as the
ridge axis crosses the Continental Divide. West-northwesterly flow
will continue through the day and the downsloping of warm, dry air
will foster another atypical late March day. ECWMF Extreme Forecast
Index (EFI) continues to highlight significant anomalies in the
model climatology with values of +0.8 or higher and non-zero Shift
of Tails (SoT). Trajectories at h7-h5 show abundant dry air upstream
and this will support largely clear skies which limits if not
removes one potential fly in the ointment. The compressional warming
will aid h85 temperatures in the middle to upper teens to push highs
into the upper 70s to middle 80s. Overall, spread in EPS/GEFS MaxT
guidance remains small with current forecast values settling near
mean output of the slightly warmer EPS. Even so, GEFS isn't far
behind lending more confidence towards these solutions than the
seemingly erroneous NBM Percentile outputs. Thermal ridge peaks on
Saturday as h7 temperatures climbs into double digits over western
Nebraska. EFI and SOT values see a day-over-day increase, with
values of +0.9 and +1 respectively for areas along and south of
Interstate 80. Further north, uncertainty is creeping up as a
progressive cold front will be knocking on the door. Forecast highs
will likely reach the middle 80s to lower 90s for Highway 2 and
south, but NBM spread increases along the NE/SD border where 7F+
standard deviations are showing up. General thinking is fairly high
confidence heat across the southern half of the forecast area with
potential record breaking temperatures. For now, northern zones
remain on the warmer side of the forecast envelop but whether this
adjusts with later forecasts remains to be seen. Regardless of
timing of frontal passage, winds should veer quickly to the north
and gusts increase quickly. Lower NBM percentile output suggests 25-
35 mph gusts while BUFKIT soundings suggest closer to 40-50 mph
gusts. Folks should closely monitor later forecasts as wind gust
timing and magnitude precision improves.

Sunday and beyond...in the wake of the strong front, much cooler
temperatures are expected. Even with a nearly 30F drop from Saturday
afternoon highs, Sunday/Monday temperatures will still be near to
slightly above normal for late March. An elongated low-amplitude
shortwave will cross the Central/Northern Rockies sometime late
Sunday into Monday. This may reintroduce some light PoPs across
western Nebraska. NBM probabilities are fairly limited, 15% or less
for seeing a tenth of an inch, and EPS/GEFS output matches this
thinking well. Individual EPS/GEFS outputs for 90th Percentile QPF
only suggest up to a tenth of an inch and this is likely due to poor
synoptics and weak lift as a result. Ridging looks to redevelop
across the western CONUS as we approach the middle of next week.
Deterministic solutions vary on the strength and resultant
downstream pattern, thus confidence in more specific details is
limited at this time. NBM inner-quartile output does show a steady
climb from Monday through Wednesday and the forecast resembles this
with a return to well above normal temperatures by Day 7-8. Overall,
the pattern still favors mostly dry conditions with extended
ensembles only advertising 30-40% potential for exceeding a tenth of
an inch of liquid total (run accumulation) anywhere in the state
through late next week. Certainly not the most favorable outlook
given current drought and fire weather conditions.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1244 PM CDT Wed Mar 18 2026

VFR conditions will prevail over the next 24 hours. Winds will
be breezy today out of the WNW with gust up to 25kts this
afternoon. By this evening winds will diminish and become light
around 5 to 10 kts, with winds out of the WSW by mid morning
Thursday.

&&

.FIRE WEATHER...
Issued at 258 AM CDT Wed Mar 18 2026

Critical fire weather conditions are expected across our western
zones Wednesday where Red Flag Warnings are in place. How far
east stronger wind gusts extend remains limited confidence and
may limit overall fire weather concerns for portions of central
Nebraska.

Wednesday...West-northwest flow persist early Wednesday morning
across the area. This should back to more westerly during the
daytime as temperatures climb across the area. Thermal ridge
will nose in from the west today and support increasing
temperatures across the area. Day-over-day changes should top
5-10F for most locations within the Red Flag Warning, possibly
closer to 15F over far north central Nebraska. Cross Rockies
flow will continue to be moderate to strong as h7 flow increases
through the day. This will promote modest lee troughing and
strengthening west winds. With warmer temperatures and similar
if not lower dew points, expecting lower afternoon humidity
minimums today. Winds will again be gusty but fail to match the
magnitudes seen Tuesday, with peak speeds around 25 to 30 mph.
Extent of these stronger winds closely aligns with HREF
probabilities of exceeding 25 mph, which shows a fairly sharp
gradient from the western Sandhills (100%+) through central
Nebraska (< 40%). The inherited Red Flag Warning appears to be
on track, though conditions may be more marginal for Zone 219
and eastern Zone 206. No changes are planned, however.

Thursday/Friday...temperatures should climb slightly for
Thursday and then Friday, with nearly 1-2F boosts day-over-day
for all locations. While the significant warmth (for March) will
support humidity values in the 12-20% range each day, winds will
be the limiting factor. NBM only suggest roughly 50/50 potential
for exceeding 25 mph gusts and favors north central Nebraska
versus the Sandhills into southwest Nebraska where the lower
humidity is expected. This matches NAM guidance which shows an
extension of an h7 speed max crossing north central Nebraska
during the afternoon. Similar thinking is in place for Friday
with significant warmth, low humidity, but questionable winds.
NBM probabilities increase and this matches better h7 flow
across the whole of the area but weak surface pressure gradient
winds may hamper mixing enough to prevent the boundary layer
from reaching this stronger flow. It should be close though so
will need to monitor closely going forward.

Saturday...the warmest day of the forecast period with ridge
breakdown beginning late Friday and ridge axis settling south
and east across the High Plains. Temperatures at h7 peak in the
lower teens degC during the afternoon with 1000-500 thickness
values nearing 575 dam. Highs are in close agreement with
EPS/GEFS mean values which suggest middle 80s north and lower
90s south. Forecast record highs are in place at North Platte,
Broken Bow, and Imperial, with a near record for Valentine.
GFS/ECWMF output varies with progression of a surface low and
arrival of a frontal boundary, so some variability continues
with extended outlooks. The EPS is further north and weaker with
any potential surface low, but the more progressive nature drags
the trailing front south into the area quicker. The GEFS tracks
the low across Nebraska with the northern plains front settling
south later in the day. The EPS solution suggests greater
daytime winds and potential for greater fire weather concerns
while the GEFS keeps most concerns until later when winds can
finally increase behind the front. Both solutions depict a sharp
front, however, and timing of this feature and magnitude of wind
gusts behind it remain low confidence at this time. Do believe
increasing winds appear likely behind this front and will
continue to message gusts in excess of 30 mph behind a west to
north flip.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT /7 PM MDT/ this evening for
NEZ204-206-210-219.

&&

SHORT TERM...Roberg
LONG TERM...NMJ
AVIATION...Gomez
FIRE WEATHER...NMJ
Hazardous weather outlook, Mar 18, 10:52 AM MDT, 2 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1152 AM CDT Wed Mar 18 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-191700-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1152 AM CDT Wed Mar 18 2026 /1052 AM MDT Wed Mar 18 2026/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

Red Flag Warnings are in effect for much of western and portions of
central Nebraska today. The concern is well above normal
temperatures, low humidity, and gusty west winds leading to erratic
behavior and rapid spread of any fires.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional fire weather concerns exist each day Thursday and Friday
but marginal winds limit the overall threat.

Concerns for near-critical to critical fire weather conditions
increase Saturday as highs climb into the 80s to low 90s and
westerly winds strengthen. Later in the day, a frontal boundary will
arrive from the north and lead to an abrupt wind shift and the
threat for strong winds. Presently, confidence in precise timing and
magnitude of expected post-frontal winds is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.